MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH S5 CONSOLE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH S5 CONSOLE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number SRD S5 CONSOLE FOR 4 PUMP
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: livanova deutschland manufactures the s5 console.A livanova field service engineer was dispatched the customer and disassembled the e/p pack.No issue was found.The s5 was disconnected and inspected in the system boards.The maintenance on the electrical connections was performed.Log files in attachment.Until now, the s5 was used as a backup in the hemodynamics room.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that, during a procedure, two roller pumps (rp150 and the drp85), were restarting themselves, and one was reporting errors, along with an anomaly on the control board.The drp85 displayed "short-term internal malfunction, remains operational - pump 5b" and "fault in motor controller pump (441) pump 5a"(pumps a and b respectively) the pump also restarted on its own several times without any error messages.During the same procedure, the rp150 suction pump restarted automatically without any error messages.The cp5 was on, and the main peristaltic pump rp150 (named heart 1) had been turned off (by the button since the s5 was turned on).However, the pump selection panel displayed "heart 1" on the pressure 1 display and no option to select this pump was possible.There is no report of any patient injury,.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: through follow-up communications, livanova learned that the ground cable was not used during the procedure.Read-out files (real-time device parameters and setting recording file) were gathered and analysed.All three affected pumps stored records software resets; in one case this was followed by the can timeout error (error 441 confirmed by pictures).In multiple cases, the time stamps were not stored; however, from events stored before and after the event, it is reasonable to assume that they occurred on the reported date.The software reset of s5 hlm is a designed protective function of the system, which prevents an exception in the information transmission on the can bus to propagate, thus affecting subsystem functionality.The signal on the can bus can be distorted by electromagnetic disturbances or also in case of microprocessor failure on electronic boards.If the reboot is delayed, the timeout can be detected by the system.Possible causes for a delayed reboot are a persistent interference on the can bus or worn electronics related to multiple and not deterministic factors.Based on the investigation findings, no device malfunction was detected.Thus, the root cause of the reported condition could be reasonably traced back to an electromagnetic interference, potentially deriving by the presence of high-frequency devices and with contribution of the absence of the potential equalization cable.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
S5 CONSOLE
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key23085523
Report Number9611109-2025-90367
Device Sequence Number21283373
Product Code DTQ
UDI-Device Identifier04033817902676
UDI-Public(01)04033817902676(11)231025
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K210130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSRD S5 CONSOLE FOR 4 PUMP
Device Catalogue Number48-40-00Z
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown